I know it has been a little while since my last entry (okay so about a month) but nothing GREAT has been happening. But I wanted to give an update on what is going on so far in 2010.
I had my first MRI since my surgery last year, and it came back clear!! No sign on cancer. I have another mammogram in February. But that is great news (of course).
I have a few issues that still have not resolved from last year...
I am currently still on my anti-histamine (Xyzal) for the hives. I don't think I blogged it, but I am having an allergic reaction to one of my medications. My doctors and I have decided to stop taking the anti-depressant (that help with the hot flashes) since that was the last medication that I started taking. I have been completely off the medication since this past Saturday and (boy can my husband feel it (hahaha)) I will start tapering off the anti-histamine in February and we will see if that was the medication that was causing my hives. I googled the meds and it seems many people have issues with hives on this medication and the hives can last for MONTHS after you stop taking the medication.
I still have an AWFUL rash on my left breast and on my back right where I was radiated. My doctor says that is urticaria (a skin rash) and there is really nothing we can do other than the lotions and meds that I am currently using. But to find out that "wonderful" bit of information they had to do a biopsy on the bottom of my breast, causing my breast to swell and now I have lymphadema in my left breast (I know it just doesn't end does it?)
We are just tackling one item at a time. The hives first...
I also met with Dr. K for the last time yesterday. She is leaving the practice and I had to make the choice to follow her to George Washington University (in DC) or to stay at the practice I am at and see the other doctor. I decided that I would stay cause I know the nurses and the NPs, it is closer, they have my chart and if I follow Dr. K, I will have to drop the clinical trial I am currently on.
But wrapping everything up with Dr. K was not as easy as I had hoped. She recommends that I take an ovulation suppressant (injection) along with my Tamoxifen. She is worried that since I am having regular periods that there is some estrogen that could be feeding rogue cancer cells and thinks this would be good for me. There is no clinical results that say it help against recurrence, but there is positive results of it slowing down and stopping already metastatic cancers. You would think it would be an easy decision right, but the side effects of this medication could be severe. It would shut down my ovaries until I go into menopause myself, causing me to have all the menopause symptoms (hot-flashes, night sweats, depression, exhaustion, memory-loss and many (close your eyes mom and dad) sexual side effects as well) and along with that many people have had bone and joint pain constantly. I just don't know if I want to start this drug with so much going on already in my body and then deal with an injection every 28 days. Yes it could help (and could not) but what will the quality of my life be or my life with my family be the 5-10 years I am on it?
I have decided that I am going to wait until my next appointment (end of April) to speak to my new Dr. and she what she suggests and see if there is a way to test and see if the Tamoxifen is actually doing its job properly (if it is, than why do something else)?
We shall see, but as of right now I am doing okay, nursing a few old issues, but I am alive and have hair, and lets face it, that in itself is a good day!!